Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 190, NWS Nashville, TN

August 4, 2016Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2016, 7:10 PM CDT for Rutherford County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2016, 7:10 PM CDT (00:10 UTC)
Expired
Aug 4, 2016, 7:45 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 7:15 PM CDTTSTM WND DMG4 S Walterhill, TNROOF REPORTEDLY BLOWN OFF BARN. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1623 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WUUS54 KOHX 050010
SVROHX
TNC149-050045-
/O.NEW.KOHX.SV.W.0190.160805T0010Z-160805T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT THU AUG 4 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...

* UNTIL 745 PM CDT

* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MURFREESBORO... MOVING SOUTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...SMYRNA...WALTERHILL AND LASCASSAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3588 8656 3601 8642 3590 8616 3569 8637
TIME...MOT...LOC 0010Z 310DEG 6KT 3589 8640 

HAIL...0.75IN
WIND...60MPH
 
$$

SHAMBURGER
1 follow-up statement
346 
WWUS54 KOHX 050038
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT THU AUG 4 2016

TNC149-050045-
/O.CON.KOHX.SV.W.0190.000000T0000Z-160805T0045Z/
RUTHERFORD TN-
738 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL RUTHERFORD COUNTY...

AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MURFREESBORO...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...WALTERHILL AND LASCASSAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NASHVILLE.

&&

LAT...LON 3588 8656 3601 8642 3590 8616 3569 8637
TIME...MOT...LOC 0038Z 307DEG 7KT 3588 8638 

HAIL...<.75IN
WIND...60MPH
 
$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:28 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 4, 3:28 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
328 PM CDT THU AUG 4 2016

.DISCUSSION...

Scattered convection is circulating around an upper trough axis
which resides across the mid state this afternoon. This feature will
be slowly pulling eastward over the next 24 hrs. 00Z lift is sill
expected this evening although we will begin to get some drier air
into western areas. Thus, will include 30 pops along the Plateau
with lesser values west.

On Friday, airmass looks drier as the aforementioned trough axis will
be located east of our area. Will still carry 20-30 pops as cap
erosion will commingle with neutral to weak lift.

On Friday night and Saturday, the weak nwly flow aloft will push a
boundary our way. Pops will increase, especially on Saturday when
values will reach the likely category. Drier air may then win out by
Saturday night as the boundary pushes south of our area and we
become influences by a sfc high to our north

For the near term temps, The next 36 hrs look quite warm prior to
the the expected fropa. Then, we will see temps drop down to near
normal.

In the ext fcst, the sfc high over Michigan will continue to exert
its influence and we will actually see minimal afternoon capes on
Sunday and Monday. Pops at that time will generally be 20 at best.
Then, models are hinting toward some easterly wave development with
added moisture attempting to reach our area by Tues and Wed. Euro
model is not quite on board with the influx of moisture so will
raise pops, but no higher than 50 percent.

For the ext temps, Sunday and Monday, 850 mb values will hold at 16c-
18c so despite the mostly sunny skies, highs will be no warmer than
near 90. In fact, highs should remain near 90 through the rest of
the ext period as moisture and u/l height values both increase.

&&

.AVIATION...
18Z TAF DISCUSSION.

For KBNA can't rule out VCSH/VCTS through 00Z, but confidence is
too low to mention VCTS or anything prevailing due to isolated
coverage. There is a very small chance of MVFR VSBYS 09Z-13Z, but
confidence of occurrence is too low to mention at this time.

For KCKV, VCSH expected through 00Z, but confidence is too low to
mention VCTS or anything prevailing due to isolated coverage. Have
moderate confidence of MVFR VSBYS 07Z-14Z, but it won't be
prevalent the entire time.

For KCSV, have high confidence of VCTS through 00Z and will
probably need to prevail TSRA at some point. Have high confidence
of MVFR, possibly brief periods of IFR, VSBYS 06Z-14Z.

If TSRA directly impacts a terminal, brief LIFR conditions and
gusty winds can be expected.

Jackson

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  95  75  90  72 /  20  20  20  60  10
Clarksville    73  94  74  87  68 /  10  20  30  50  10
Crossville     69  88  70  84  68 /  50  30  20  60  20
Columbia       73  95  74  90  72 /  20  20  20  60  20
Lawrenceburg   73  94  73  91  72 /  20  20  20  70  20
Waverly        73  94  74  87  69 /  10  20  30  50  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........04
Hazardous weather outlook, Aug 4, 5:56 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
556 AM CDT THU AUG 4 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-051100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
556 AM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE TODAY WITH THE
MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LOCALIZED
FLOODING THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HURLEY

In the hours before

Special weather statement, Aug 4, 5:16 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT THU AUG 4 2016

TNZ007-008-026>028-042300-
CHEATHAM TN-ROBERTSON TN-DAVIDSON TN-SUMNER TN-WILSON TN-
516 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHERN
ROBERTSON...NORTHEASTERN CHEATHAM...SOUTHWESTERN SUMNER AND
NORTHWESTERN WILSON COUNTIES UNTIL 600 PM CDT...

AT 515 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COOPERTOWN TO NEAR RIDGETOP TO NEAR
GALLATIN. MOVEMENT WAS SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...SPRINGFIELD...ASHLAND CITY...MADISON...
HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...COOPERTOWN...LAKEWOOD...RIDGETOP...
CROSS PLAINS...JOELTON...OLD HICKORY...PLEASANT VIEW...
CEDAR HILL AND BEAMAN PARK.

LAT...LON 3622 8708 3619 8634 3650 8644 3656 8706
TIME...MOT...LOC 2215Z 342DEG 9KT 3646 8697 3635 8679 3640 8653

SHAMBURGER
Special weather statement, Aug 4, 5:22 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT THU AUG 4 2016

TNZ056-093-042300-
WAYNE TN-PERRY TN-
522 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PERRY AND NORTHERN
WAYNE COUNTIES UNTIL 600 PM CDT...

AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...COLLINWOOD...CLIFTON AND FLATWOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3539 8802 3539 8799 3540 8797 3541 8798
      3542 8800 3553 8793 3543 8761 3542 8761
      3541 8758 3516 8776 3535 8801 3537 8802
TIME...MOT...LOC 2222Z 299DEG 21KT 3542 8791

BARNWELL
Special weather statement, Aug 4, 5:36 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT THU AUG 4 2016

TNZ028>030-042315-
TROUSDALE TN-SMITH TN-WILSON TN-
536 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...TROUSDALE AND
NORTHEASTERN WILSON COUNTIES UNTIL 615 PM CDT...

AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HARTSVILLE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...DICKERSON CHAPEL
RECREATION AREA...DIXON SPRINGS AND TUCKERS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3644 8617 3644 8615 3643 8605 3628 8585
      3607 8623 3632 8632 3631 8630 3634 8629
      3635 8628 3636 8628 3636 8627 3640 8627
      3645 8617
TIME...MOT...LOC 2235Z 320DEG 12KT 3637 8619

BARNWELL
Special weather statement, Aug 4, 6:16 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT THU AUG 4 2016

TNZ028-030-064-050000-
DE KALB TN-SMITH TN-WILSON TN-
616 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND EASTERN WILSON COUNTIES UNTIL 700 PM CDT...

AT 616 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH...PEA SIZE HAIL AND FUNNEL CLOUDS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...WATERTOWN...GORDONSVILLE...HICKMAN...ALEXANDRIA...
LIBERTY...DICKERSON CHAPEL RECREATION AREA AND TUCKERS CROSSROADS.

LAT...LON 3613 8583 3597 8602 3597 8617 3622 8639
      3633 8620
TIME...MOT...LOC 2316Z 319DEG 16KT 3620 8622

SHAMBURGER
Local storm report, Aug 4, 6:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FUNNEL CLOUD     5 SSW SPRINGFIELD       36.43N  86.90W
08/04/2016                   ROBERTSON          TN   NEWSPAPER

            NUMEROUS REPORTS...PHOTOS AND VIDEO OF A FUNNEL CLOUD
            IN THE CAVE SPRINGS ROAD AREA. FUNNEL WAS WIDELY VISIBLE
            FROM SPRINGFIELD TO GREENBRIER TO COOPERTOWN. NO KNOWN
            TOUCHDOWN OR DAMAGE.

&&

EVENT NUMBER OHX1601055

SHAMBURGER
Special weather statement, Aug 4, 6:52 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT THU AUG 4 2016

TNZ062-050030-
RUTHERFORD TN-
652 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD COUNTY
UNTIL 730 PM CDT...

AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALTERHILL...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...WALTERHILL AND LASCASSAS.

LAT...LON 3601 8636 3599 8633 3599 8631 3598 8631
      3597 8628 3590 8616 3574 8635 3589 8650
      3602 8636
TIME...MOT...LOC 2352Z 312DEG 10KT 3591 8637

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:18 PM CDTFlash Flood WarningOHXRutherford117 min
Aug 4, 7:36 PM CDTSpecial Weather StatementOHXCheatham39 min
Aug 4, 8:02 PM CDTSpecial Weather StatementOHXRutherford43 min
Aug 4, 8:10 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson2 hr
Aug 4, 8:33 PM CDTSpecial Weather StatementOHXWilliamson27 min
Aug 5, 3:34 AM CDTHeat AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more15 hr
Aug 5, 1:24 PM CDTSpecial Weather StatementOHXSumner36 min
Aug 5, 2:17 PM CDTSpecial Weather StatementOHXWilson28 min
Aug 5, 3:37 PM CDTSpecial Weather StatementOHXRobertson23 min
Aug 5, 3:57 PM CDTSpecial Weather StatementOHXSumner33 min
Aug 5, 4:05 PM CDTSpecial Weather StatementOHXRobertson40 min
Aug 5, 4:41 PM CDTSpecial Weather StatementOHXDavidson, Sumner49 min
Aug 5, 4:44 PM CDTSpecial Weather StatementOHXMontgomery31 min
Aug 5, 5:44 PM CDTSpecial Weather StatementOHXMontgomery31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.